Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 50, NWS North Platte, NE

May 24, 2016Frontier County, Hayes County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 24, 2016, 11:15 PM CDT for Frontier County, Hayes County, Nebraska. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2016, 11:15 PM CDT (04:15 UTC)
Expired
May 25, 2016, 12:00 AM CDT
In force
45 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
2.5 in
Wind
70.0 mph

Counties Frontier County, NE, Hayes County, NE

The radar

The Goodland radar (KGLD), 137 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 11:20 PM CDTHAIL 13 Sse Hayes Center, NEDELAYED REPORT
May 24, 11:25 PM CDTTSTM WND GST 607 Ese Hayes Center, NEESTIMATED 60 MPH WIND GUSTS WITH PEA SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 7:09 PM CDTTornado WatchSPC6 hr
May 24, 11:07 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2016-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2016-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1159 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1520 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

342 
WUUS53 KLBF 250415
SVRLBF
NEC063-085-250500-
/O.NEW.KLBF.SV.W.0050.160525T0415Z-160525T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1115 PM CDT TUE MAY 24 2016

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HAYES COUNTY IN SOUTHWESTERN NEBRASKA...
  SOUTHWESTERN FRONTIER COUNTY IN SOUTHWESTERN NEBRASKA...

* UNTIL MIDNIGHT CDT

* AT 1115 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAYES
  CENTER...MOVING EAST AT 25 MPH.

  HAZARD...TENNIS BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHEASTERN HAYES AND SOUTHWESTERN FRONTIER COUNTIES...INCLUDING
  THE FOLLOWING LOCATIONS: WILLOW VIEW CAMPGROUND...BLUEGILL HAVEN
  CAMPGROUND...QUICK AND RED WILLOW RESERVOIR STATE RECREATION AREA.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 27 AND 39.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO SHELTER INSIDE A STRONG BUILDING... AND STAY AWAY FROM
WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHWESTERN
NEBRASKA.

LAT...LON 4035 10110 4054 10111 4064 10066 4035 10062
TIME...MOT...LOC 0415Z 263DEG 23KT 4045 10101 

HAIL...2.50IN
WIND...70MPH
 
$$

TAYLOR
2 follow-up statements
070 
WWUS53 KLBF 250438
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1138 PM CDT TUE MAY 24 2016

NEC063-085-250500-
/O.CON.KLBF.SV.W.0050.000000T0000Z-160525T0500Z/
HAYES NE-FRONTIER NE-
1138 PM CDT TUE MAY 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHEASTERN HAYES AND WEST CENTRAL FRONTIER COUNTIES...

AT 1138 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES EAST OF
HAYES CENTER...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
QUICK.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 32 AND 39.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHWESTERN
NEBRASKA.

LAT...LON 4040 10088 4056 10091 4064 10066 4043 10063
TIME...MOT...LOC 0438Z 256DEG 27KT 4051 10075 

HAIL...1.25IN
WIND...60MPH
 
$$

TAYLOR
941 
WWUS53 KLBF 250453
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1153 PM CDT TUE MAY 24 2016

NEC063-085-250503-
/O.EXP.KLBF.SV.W.0050.000000T0000Z-160525T0500Z/
HAYES NE-FRONTIER NE-
1153 PM CDT TUE MAY 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAYES AND WEST
CENTRAL FRONTIER COUNTIES WILL EXPIRE AT MIDNIGHT CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL...
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHWESTERN
NEBRASKA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHWESTERN NEBRASKA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
NORTH PLATTE.

LAT...LON 4040 10088 4056 10091 4064 10066 4043 10063
TIME...MOT...LOC 0450Z 263DEG 23KT 4051 10075 

$$

TAYLOR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:46 PM CDT, 4 hours 29 minutes earlier.

Area forecast discussion, May 24, 6:46 PM CDT, 4 hours 29 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
646 PM CDT TUE MAY 24 2016

.SHORT TERM...(This evening through Wednesday)
Issued at 252 PM CDT Tue May 24 2016

Tonight and Wednesday...the models are in good agreement lifting a
h700mb warm front into Srn Neb tonight. Satellite suggests the front
is lifting through Nern Colo and Nwrn KS this aftn. The threat of
severe weather this evening hinges on storm development over Nern
Colo. The HRRR and RAP models suggest an isolated severe storm could
move east through Colo and into Swrn Neb. Perhaps of bigger concern
is the NAM is developing discrete convection across Swrn Neb this
aftn and this evening which could easily become severe if dew points
rise into the 60s...perhaps a stretch but a storm or two could
develop with dew points in the upper 50s.

Presumably...other convection will fire across the Panhandle this
evening and move east as advertised by the models. This activity
should move east and coalesce with the ongoing storm development
across Swrn Neb to form a tstm complex which sweeps east overnight.
The severity of this complex is uncertain as it could become outflow
dominant and more ordinary.

WPC has outlooked Swrn Neb for excessive rainfall tonight. This
would result from HP supercell development which is advertised by
the HRRR and NAM. It is also noted that the shear is expected to
weaken late this evening which would cause storms to
backbuild...split and cause multicell development. PWATs increase to
1.5 inches along and east of highway 83 in both the NAM and RAP
models. This about 200 percent of normal.

Quiet weather is expected Wednesday in the wake of the storm
activity tonight. Highs rise 75 to 85 and a weak area of Pacific
high pressure builds into the fcst area. This should produce light
northwest winds.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 252 PM CDT Tue May 24 2016

Thursday through Tuesday will remain active as shortwave
disturbances continue to be ejected northeast across the region.
meanwhile, a longwave trough will persist across the west coast,
as energy dives southeast from the Gulf of Alaska.

The highest chances will occur Thursday night, Friday and Friday
night. This will be due to an upper trough and closed low passing
Colorado Thursday night, then western Nebraska Friday and Friday
night. An additional threat for severe weather Thursday afternoon
and evening, as a surface low and warm front extends from nwrn
Kansas across central Nebraska. Another disturbance is forecast to
cross the region Memorial Day and Monday night for increased
chances for thunderstorms.

High temperatures Thursday in the mid 70s cool into the lower 70s
by Friday before rebounding back into the lower 80s Sunday. Low
temperatures remain fairly steady in the low to mid 50s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 646 PM CDT Tue May 24 2016

Thunderstorms are expected to impact the KLBF and KVTN terminals
by 03z this evening. Wind gusts to 45 KTS, small hail and
visibilities down to 3SM are expected with thunderstorms. The main
thunderstorm threat is expected to end after 08z tonight. Beyond
08z, CIGS of 3500 FT AGL are expected through mid morning
Wednesday with clear skies thereafter.

&&

.HYDROLOGY...
Issued at 252 PM CDT Tue May 24 2016

North Platte river...additional releases of 500 to 1000 cfs
from lake McConaughy are planned. This is a result of higher than
expected snow melt in the mountains feeding the North Platte river
and the Wyoming reservoir system. The MBRFC is preparing new
forecasts for the North Platte river. Higher river levels are
expected.

High river flows will continue on the South Platte river. The
combined flow of the North and South Platte rivers will continue to
produce flooding on the Platte river near Brady.

&&

.LBF Watches/Warnings/Advisories...
None.
&&

SHORT TERM...CDC
LONG TERM...Roberg
AVIATION...Buttler
HYDROLOGY...CDC
Hazardous weather outlook, May 24, 3:20 PM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
320 PM CDT TUE MAY 24 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-252030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
320 PM CDT TUE MAY 24 2016 /220 PM MDT TUE MAY 24 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SEVERE WEATHER IS POSSIBLE THIS EVENING. THE AREA OF GREATEST
CONCERN IS ALONG AND SOUTH OF INTERSTATE 80. STORM ACTIVITY WILL
DEVELOP ACROSS COLORADO AND MOVE TOWARD OR INTO SOUTHWEST
NEBRASKA THIS EVENING. ISOLATED SEVERE STORMS MAY DEVELOP ACROSS
SOUTHWEST NEBRASKA ALSO. LARGE HAIL AND WIND DAMAGE ARE THE
THREAT ALONG WITH THE POTENTIAL FOR AN ISOLATED TORNADO. LOCALLY
HEAVY RAINFALL IS POSSIBLE.

OTHER STRONG OR ISOLATED SEVERE STORMS MAY DEVELOP THIS EVENING
ACROSS THE NEBRASKA PANHANDLE. LARGE HAIL AND WIND DAMAGE ARE THE
THREAT.

LATE TONIGHT...STORM ACTIVITY ACROSS SOUTHWEST NEBRASKA MAY
CONVERGE WITH ACTIVITY ACROSS WESTERN NEBRASKA TO FORM A COMPLEX
OF THUNDERSTORMS WHICH WILL MOVE EAST THROUGH NORTH CENTRAL
NEBRASKA. A FEW STORMS COULD BE CAPABLE OF LARGE HAIL...WIND
DAMAGE AND LOCALLY HEAVY RAINFALL.

RESERVOIR RELEASES ALONG THE NORTH PLATTE RIVER WILL MAINTAIN
MINOR TO MODERATE FLOODING INTO JUNE FROM LISCO TO NORTH PLATTE.
THE PLATTE RIVER WILL REMAIN HIGH WITH THE RIVER NEAR BRADY TO
FLUCTUATE NEAR MINOR FLOOD STAGE. PLEASE REFER TO THE LATEST
FLOOD STATEMENTS FOR RIVER FORECASTS. THE SOUTH PLATTE RIVER WILL
CONTINUE TO SEE MINOR FLUCTUATIONS...BUT IS EXPECTED TO REMAIN
BELOW FLOOD STAGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS SLIGHT CHANCE FOR AFTERNOON AND EVENING SEVERE
THUNDERSTORMS ON WEDNESDAY...FOR AREAS ALONG AND EAST OF HIGHWAY
83. LARGE HAIL AND WIND DAMAGE ARE THE PRIMARY CONCERN...HOWEVER
ISOLATED TORNADOES WILL BE POSSIBLE.

THERE IS ANOTHER SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ON
THURSDAY...FOR NEARLY ALL OF WESTERN AND NORTH CENTRAL NEBRASKA.
LIKE WEDNESDAY...THE PRIMARY THREAT WILL BE LARGE HAIL AND WIND
DAMAGE...HOWEVER ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE
BEST TIME FOR SEVERE STORMS WILL BE IN THE AFTERNOON AND EVENING
HOURS.

THE CHANCE OF THUNDERSTORMS CONTINUES FRIDAY THROUGH MEMORIAL
DAY. THE RISK OF SEVERE WEATHER IS UNCERTAIN AT THIS TIME.

RESERVOIR RELEASES ALONG THE NORTH PLATTE RIVER WILL MAINTAIN
MINOR TO MODERATE FLOODING INTO JUNE FROM LISCO TO LEWELLEN.
ADDITIONAL RELEASES FROM LAKE MCCONAUGHY WILL CAUSE THE NORTH
PLATTE RIVER AT NORTH PLATTE TO RISE HIGHER. THE PLATTE RIVER
WILL REMAIN HIGH WITH THE RIVER NEAR BRADY TO FLUCTUATE NEAR MINOR
FLOOD STAGE OVER THE NEXT FEW DAYS. PLEASE REFER TO THE LATEST
FLOOD STATEMENTS FOR RIVER FORECASTS. THE SOUTH PLATTE RIVER WILL
CONTINUE TO SEE MINOR FLUCTUATIONS...BUT IS EXPECTED TO REMAIN
BELOW FLOOD STAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

In the hours before

Special weather statement, May 24, 10:39 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1039 PM CDT TUE MAY 24 2016

NEZ036>038-059-070-071-250430-
FRONTIER NE-LINCOLN NE-HAYES NE-LOGAN NE-CUSTER NE-MCPHERSON NE-
1039 PM CDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAYES...NORTHERN
FRONTIER...SOUTHWESTERN CUSTER...SOUTHEASTERN MCPHERSON...LINCOLN AND
SOUTHERN LOGAN COUNTIES UNTIL 1130 PM CDT...

AT 1039 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF TRYON
TO 8 MILES SOUTH OF LAKE MALONEY STATE RECREATION AREA TO 9 MILES
SOUTH OF DICKENS...AND MOVING EAST AT 50 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NORTH PLATTE...CURTIS...BRADY...EUSTIS...MAXWELL...WELLFLEET...MOOREFIELD...
STOCKVILLE...LAKE MALONEY STATE RECREATION AREA...NORTH PLATTE AIRPORT...
KEITH...MAYWOOD...SOMERSET...HANSEN MEMORIAL RESERVE STATE WILDLIFE
MANAGEMENT AREA...MARENGO...ETNA...JEFFREY CANYON STATE WILDLIFE
MANAGEMENT AREA...VROMAN...DANCING LEAF EARTH LODGE AND COTTONWOOD
CANYON STATE WILDLIFE MANAGEMENT AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 20.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 169 AND 207.
 HIGHWAY 83 BETWEEN MILE MARKERS 42 AND 108.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHWESTERN
NEBRASKA.

LAT...LON 4064 10113 4090 10076 4144 10114 4141 10009
      4105 9989 4104 10023 4070 10022 4070 9998
      4062 9998 4049 10012
TIME...MOT...LOC 0339Z 276DEG 44KT 4138 10105 4091 10075 4069 10098

BUTTLER
Special weather statement, May 24, 10:40 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1040 PM CDT TUE MAY 24 2016

NEZ005-094-250430-
EASTERN CHERRY NE-WESTERN CHERRY NE-
1040 PM CDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 1130
PM CDT/1030 PM MDT/...

AT 1039 PM CDT/939 PM MDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR NENZEL TO 9
MILES NORTH OF MULLEN...AND MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CODY...KILGORE...NENZEL...VALENTINE NATIONAL WILDLIFE REFUGE...MERRITT
RESERVOIR...BROWNLEE...CROOKSTON...HIGHWAY 97 CROSSING BIG CREEK...STEER
CREEK CAMPGROUND...SCHOOLHOUSE LAKE...SCHLAGEL CREEK STATE WILDLIFE
MANAGEMENT AREA...SEVENMILE HILL...GIANT HILL...ANDERSON BRIDGE STATE
WILDLIFE MANAGEMENT AREA...HIGHWAY 97 CROSSING THE NORTH LOUP RIVER...
MARSH FLAT...HIGHWAY 97 CROSSING THE NIOBRARA RIVER...CODY LAKE AND BIG
ALKALI LAKE STATE WILDLIFE MANAGEMENT AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 159 AND 194.
 HIGHWAY 97 BETWEEN MILE MARKERS 73 AND 138.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4211 10056 4213 10127 4300 10127 4300 10059
TIME...MOT...LOC 0339Z 264DEG 26KT 4297 10107 4218 10106

SNIVELY
Local storm report, May 24, 10:42 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1042 PM CDT TUE MAY 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             WAUNETA                 40.42N 101.37W
05/24/2016  E1.75 INCH       CHASE              NE   TRAINED SPOTTER

            HAIL POSSIBLY LARGER THAN GOLF BALL CURRENTLY FALLING.

1040 PM     TSTM WND GST     WAUNETA                 40.42N 101.37W
05/24/2016  E65 MPH          CHASE              NE   TRAINED SPOTTER

            WINDS ESTIMATED WITHIN THE CITY LIMITS OF WAUNETA OF 60
            TO 70 MPH.

&&

MOLDAN
Special weather statement, May 24, 10:43 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1043 PM CDT TUE MAY 24 2016

NEZ024>026-036>038-250430-
THOMAS NE-HOOKER NE-LOGAN NE-CUSTER NE-BLAINE NE-MCPHERSON NE-
1043 PM CDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BLAINE...SOUTHEASTERN
CHERRY...NORTHWESTERN CUSTER...THOMAS...EASTERN MCPHERSON...LOGAN AND
EASTERN HOOKER COUNTIES UNTIL 1130 PM CDT/1030 PM MDT/...

AT 1042 PM CDT/942 PM MDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MULLEN TO 17 MILES
NORTH OF RINGGOLD TO 11 MILES SOUTH OF TRYON...AND MOVING EAST AT 50
MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MULLEN...STAPLETON...THEDFORD...TRYON...HALSEY...SENECA...GANDY...PURDUM...
RINGGOLD...LOGAN...BROWN LAKE...KELSO...SHIMMONS LAKE...SHANKLIN BLUFF...
NATWICK...HOAGLAND...HIGHWAY 83 CROSSING THE DISMAL RIVER...NORWAY AND
TARBOZ LAKE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 2 BETWEEN MILE MARKERS 181 AND 236.
 HIGHWAY 92 BETWEEN MILE MARKERS 202 AND 228.
 HIGHWAY 97 BETWEEN MILE MARKERS 21 AND 40...AND BETWEEN MILE MARKERS
58 AND 70.
 HIGHWAY 83 BETWEEN MILE MARKERS 110 AND 156.

LAT...LON 4177 10011 4144 10018 4144 10103 4174 10095
      4209 10115 4209 10018
TIME...MOT...LOC 0342Z 266DEG 34KT 4206 10106 4175 10088 4140 10097

BUTTLER
Local storm report, May 24, 10:53 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1053 PM CDT TUE MAY 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     HEAVY RAIN       SUTHERLAND              41.16N 101.13W
05/24/2016  M0.50 INCH       LINCOLN            NE   PUBLIC

            0.5 OF RAIN IN 20 MINUTES...WITH STEADY RAIN STILL
            FALLING.

&&

MOLDAN
Special weather statement, May 24, 11:05 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1105 PM CDT TUE MAY 24 2016

NEZ005-094-250445-
EASTERN CHERRY NE-WESTERN CHERRY NE-
1105 PM CDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHERRY COUNTY UNTIL 1145
PM CDT/1045 PM MDT/...

AT 1105 PM CDT/1005 PM MDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
LAKEVIEW TO 6 MILES NORTH OF SENECA...AND MOVING EAST AT 40 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
VALENTINE...VALENTINE NATIONAL WILDLIFE REFUGE...MERRITT RESERVOIR...
BROWNLEE...CROOKSTON...WOOD LAKE...SCHLAGEL CREEK STATE WILDLIFE
MANAGEMENT AREA...GIANT HILL...SPARKS...HIGHWAY 97 CROSSING THE NIOBRARA
RIVER...HIGHWAY 83 CROSSING THE NORTH LOUP RIVER...SMITH FALLS STATE
PARK...BIG ALKALI LAKE STATE WILDLIFE MANAGEMENT AREA AND HIGHWAY 83
CROSSING GOOSE CREEK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 180 AND 222.
 HIGHWAY 97 NEAR MILE MARKER 111...AND BETWEEN MILE MARKERS 113 AND
141.
 HIGHWAY 83 BETWEEN MILE MARKERS 159 AND 222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4211 10021 4211 10090 4300 10087 4300 10022
TIME...MOT...LOC 0405Z 263DEG 33KT 4298 10078 4214 10080

SNIVELY

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:45 PM CDTSpecial Weather StatementLBFDeuel45 min
May 24, 8:02 PM CDTSpecial Weather StatementLBFGarden43 min
May 24, 8:23 PM CDTSpecial Weather StatementLBFDeuel, Garden52 min
May 24, 8:36 PM CDTSpecial Weather StatementLBFSheridan39 min
May 24, 9:03 PM CDTSpecial Weather StatementLBFKeith, Perkins42 min
May 24, 9:05 PM CDTSpecial Weather StatementLBFSheridan25 min
May 24, 9:10 PM CDTSevere Thunderstorm WarningLBFDeuel, Keith, Perkins50 min
May 24, 9:21 PM CDTTornado WarningLBFChase24 min
May 24, 9:44 PM CDTTornado WarningLBFChase31 min
May 24, 9:59 PM CDTSpecial Weather StatementLBFCherry46 min
May 24, 10:00 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins45 min
May 24, 10:15 PM CDTTornado WarningLBFChase30 min
May 24, 10:38 PM CDTSevere Thunderstorm WarningLBFHayes52 min
May 24, 10:39 PM CDTSpecial Weather StatementLBFLincoln51 min
May 24, 10:40 PM CDTSpecial Weather StatementLBFCherry50 min
May 24, 10:43 PM CDTSpecial Weather StatementLBFLogan, Thomas47 min
May 24, 11:05 PM CDTSpecial Weather StatementLBFCherry40 min
May 24, 11:38 PM CDTSpecial Weather StatementLBFBlaine, Custer, Loup52 min
May 24, 11:40 PM CDTSpecial Weather StatementLBFBrown, Keya Paha50 min
May 24, 11:49 PM CDTSevere Thunderstorm WarningLBFCuster56 min
May 24, 11:57 PM CDTSpecial Weather StatementLBFFrontier48 min
May 24, 11:59 PM CDTSevere Thunderstorm WarningLBFChase46 min
May 25, 12:29 AM CDTSpecial Weather StatementLBFBoyd, Garfield, Holt, Rock, Wheeler61 min
May 25, 12:45 AM CDTSevere Thunderstorm WarningLBFChase45 min
May 25, 1:06 AM CDTSpecial Weather StatementLBFBoyd, Garfield, Holt, Wheeler54 min
May 25, 1:22 AM CDTSevere Thunderstorm WarningLBFChase, Hayes, Lincoln, Perkins38 min
May 25, 1:59 AM CDTSpecial Weather StatementLBFKeith46 min
May 25, 2:22 AM CDTSpecial Weather StatementLBFLincoln38 min
May 25, 3:01 AM CDTSpecial Weather StatementLBFPerkins44 min
May 25, 2:29 PM CDTSpecial Weather StatementLBFSheridan46 min
May 25, 3:04 PM CDTSpecial Weather StatementLBFSheridan41 min
May 25, 3:14 PM CDTSevere Thunderstorm WarningLBFCherry, Sheridan46 min
May 25, 4:57 PM CDTSpecial Weather StatementLBFSheridan48 min
May 25, 5:52 PM CDTSpecial Weather StatementLBFSheridan38 min
May 25, 5:57 PM CDTSpecial Weather StatementLBFKeith, Perkins48 min
May 25, 6:32 PM CDTSpecial Weather StatementLBFCherry43 min
May 25, 6:47 PM CDTSpecial Weather StatementLBFChase43 min
May 25, 6:55 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt65 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.